MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NOGA-STAR¿ CARDIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NOGA-STAR¿ CARDIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 120707S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 12/08/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Device investigation details: information received indicates that the device is not available for return, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Investigation is in progress, once completed a supplemental will be submitted.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.(b)(4).
 
Event or Problem Description
It was reported that an (b)(6) male patient ((b)(6)) underwent a clinical trial to inject a study drug into a muscle in the left ventricle with a noga-star¿ cardiology catheter.The patient suffered cardiac tamponade requiring pericardiocentesis and surgical intervention and subsequently death.The patient died after the procedure.The patient had already moved to the ward hours earlier.No abnormal or unusual symptoms were observed during the procedure.Mapping was performed with a noga-star¿ cardiology catheter and drug injections with a myostar catheter.That patient was part of a multinational gene therapy study.Cardiac tamponade was observed in the patient on ultrasound.An ultrasound examination was performed as the patient's condition worsened.The adverse event was discovered post use of biosense webster products about 1.5 hours after the procedure.Medical intervention was provided after first symptoms, transthoracic echocardiography, pericardiocentesis, resuscitation, open heart surgery.Physician¿s opinion on the cause of this adverse event was reported as procedure related, not bwi product malfunction and also patient condition related since myocardium was abnormal; in the surgeon's opinion.Relevant patient history included myocardial infarction.No generator was in use or connected as no ablation were performed.The event occurred post procedure.The date of death was(b)(6) 2021.The physician¿s opinion, what was the cause of death: not yet confirmed.Forensic autopsy will confirm the cause of death.In the open-heart surgery, the surgeon found 4-5 small holes in the lateral wall of the left ventricle.Drugs had been injected into the same area.The surgeon tried to close them with sutures without success.Suturing was not successful because the tissue could not withstand suturing.The left ventricle of the heart is mapped with a nogastar catheter.Based on the pet scan, the area where the study drug is to be injected is decided.Injections are performed with a myostar catheter.The study medicine contains stem cells.They are intended to grow new blood vessels in that area and improve heart function.The myostar catheter needle is adjusted to 5mm out of the catheter tip.There was no post-op device malfunction reported.
 
Additional Manufacturer Narrative
On 3-jan-2022, additional information was received which confirmed the cause of death was the pericardium effusion that was caused by the procedure because the tissue was found to be abnormal and suturing was impossible.This may be due to scarring of the heart muscle and the muscle was attached to the pericardium.Muscle damage increased when the surgeon opened the pericardium.The autopsy assumed it that way.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that an 83-year-old male patient (80kg) underwent a clinical trial to inject a study drug into a muscle in the left ventricle with a noga-star¿ cardiology catheter.The patient suffered cardiac tamponade requiring pericardiocentesis and surgical intervention and subsequently death.The patient died after the procedure.The patient had already moved to the ward hours earlier.No abnormal or unusual symptoms were observed during the procedure.Mapping was performed with a noga-star¿ cardiology catheter and drug injections with a myostar catheter.That patient was part of a multinational gene therapy study.Cardiac tamponade was observed in the patient on ultrasound.An ultrasound examination was performed as the patient's condition worsened.The adverse event was discovered post use of biosense webster products about 1.5 hours after the procedure.Medical intervention was provided after first symptoms, transthoracic echocardiography, pericardiocentesis, resuscitation, open heart surgery.Physician¿s opinion on the cause of this adverse event was reported as procedure related, not bwi product malfunction and also patient condition related since myocardium was abnormal; in the surgeon's opinion.On 3-jan-2022, additional information was received which confirmed the cause of death was the pericardium effusion that was caused by the procedure because the tissue was found to be abnormal and suturing was impossible.This may be due to scarring of the heart muscle and the muscle was attached to the pericardium.Muscle damage increased when the surgeon opened the pericardium.The autopsy assumed it that way.Device investigation details: the device investigation has been completed as it has been determined that the lot number provided by the customer (lot # 3036774m) was not recognized as a valid lot number in our system.As such, a manufacturing record evaluation (mre) cannot be conducted.Still no device has been received for analysis, therefore, no product investigation can be performed, and the customer complaint cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
Manufacturer's ref.# (b)(4) corrections: on 31-mar-2022, it was noticed that incorrect dates were reported in previous supplemental medwatch reports.Supplemental (follow-up # 1): in field g3.Date received by manufacturer was reported as 3-jan-2021 but it should have been 3-jan-2022.Supplemental (follow-up # 2): in field g3.Date received by manufacturer was reported as 26-jan-2021 but it should have been 26-jan-2022.
 
Additional Manufacturer Narrative
On 14-mar-2022, additional information was received indicating it was realized the wrong lot number was reported upon initial report of this event.The correct lot number is 30367744m.Field d4.Lot, has been updated with this information.Per the updated lot number, the manufactured date and expiration date have been provided.Therefore, fields d4.Expiration date and h4.Device manufacture date have been populated as well (manufacturing date: 2020-03-24 ; expiration date: 2023-03-23).A manufacturing record evaluation was performed for the finished device 30367744m number, and no internal actions related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.#(b)(4).

Brand Name
NOGA-STAR¿ CARDIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (IRWINDALE)
15715 arrow highway
irwindale CA 91706
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13140764
Report Number2029046-2022-00002
Device Sequence Number1686411
Product Code DRF
UDI-Device Identifier10846835002041
UDI-Public10846835002041
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K954390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2023
Device Model Number120707S
Device Catalogue Number120707S
Device Lot Number30367744M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer01/03/2021
01/26/2021
03/14/2022
03/31/2022
Initial Report FDA Received Date01/03/2022
Supplement Report FDA Received Date01/25/2022
02/23/2022
03/31/2022
03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEF 7F,INJ,2P,D,4LE,.5MM,HYP
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age83 YR
Patient SexMale
Patient Weight80 KG